MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD TRIAL BRNG LRG SZ 4/5; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXFORD TRIAL BRNG LRG SZ 4/5; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Concomitant medical products:: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the poly trial bearing cracked and is loose.
 
Event or Problem Description
It was reported that the poly trial bearing cracked and is loose.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the product evaluation complaints engineer for investigation.The devise is used for treatment.Review of returned product confirms the reported event.Visual inspection of the returned instrument shows that the 4mm trial bearing has fractured at the point where the handle fits the trial bearing.General wear & tear is evident and is expected due to repeated use during its time in the field (approximately 4 years and 6 months).Dimensional check was not carried out as dimensional non-conformance does not have any impact on the reported event.No assembly checks were carried out as returned product was damaged.A review of the raw material certificates (item# 32-420382-00 lot# 148883 rir) from ensinger confirms that the material used to produce the instruments were conforming to standards and specification prior to shipment to zb.A review of the manufacturing history record (item# 32-420382 lot# 497520 dhr) shows that all parts were manufactured and verified as conforming to specification and quality characteristics as defined by zimmer biomet.The product item no.32-420382 batch 497520 has not been involved in any previous field actions the root cause cannot be determined with the available information however, the likely root cause of the reported event is damage caused by repeated use during repeated use and time spent in the field (approximately 4 years and 6 months) or damage during reprocessing.No corrective actions are required at this time.

Brand Name
OXFORD TRIAL BRNG LRG SZ 4/5
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12826547
Report Number3002806535-2021-00499
Device Sequence Number3951571
Product Code JWH
UDI-Device Identifier05019279483891
UDI-Public05019279483891
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-420382
Device Lot Number497520
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown